MAUDE Adverse Event Report: ARTHREX, INC. ARTHREX ECLIPSE HUMERAL HEAD, 43/16; TOTAL SHOULDER ARTHROPLASTY SYSTEM

ARTHREX, INC. ARTHREX ECLIPSE HUMERAL HEAD, 43/16; TOTAL SHOULDER ARTHROPLASTY SYSTEM
Model Number ARTHREX ECLIPSE HUMERAL HEAD, 43/16
Medical Device Problem Codes Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abscess (1690); Bacterial Infection (1735)
Date of Event 08/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint not confirmed.The device met all material specifications as received.Even though there was a complaint of an infection, no supporting lab results were given.The infection (if confirmed) would have come from something other than the implant based on the time period between initial surgery and revision.Arthrex¿s device is supplied sterile.As stated in the event, ¿the surgeon reports finding no issues with the devices at all.He did note that the glenoid was loose, most likely from chronic infection¿.
 
Event or Problem Description
It has been reported that a patient underwent an original surgery on (b)(6) 2014 and was part of an (b)(6) study program (study id number is (b)(6)).The surgeon has reported that the patient had a diagnosis of an infected contralateral shoulder replacement and two hip replacements that are infected.All components were explanted on (b)(6) 2019.At the same medical facility, with the same surgeon.In early 2019 the patient had developed an abscess.Exact date of onset of patient symptoms is unknown as the patient had been aspirated by another surgeon prior to his involvement in the issues resulting in the explant procedure.Surgeon saw the patient in (b)(6) of 2019 for the issues.Patient was scheduled for a radical debridement with antibiotic spacer at that time, however that procedure had to be cancelled due to medical reasons.Patient was admitted to the medical facility last week due to multiple joint infections and was cleared for the procedure to remove all components.An antibiotic spacer was implanted.The surgeon reports finding no issues with the devices at all.He did note that the glenoid was loose, most likely from chronic infection.Surgeon stated that the eclipse components were explanted only due to the infections and there was no complication with the device whatsoever.Cultures were sent, however results were not available.

Brand Name
ARTHREX ECLIPSE HUMERAL HEAD, 43/16
Common Device Name
TOTAL SHOULDER ARTHROPLASTY SYSTEM
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8930994
Report Number1220246-2019-01276
Device Sequence Number2206605
Product Code QHQ
UDI-Device Identifier00888867060005
UDI-Public00888867060005
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K183194
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2014
Device Model NumberARTHREX ECLIPSE HUMERAL HEAD, 43/16
Device Catalogue NumberAR-9343-16
Device Lot Number0925602
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2019
Initial Report FDA Received Date08/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;